Alert archive / Iowa / Wind Advisories in 2023
Wind Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 30, 2023, 2:33 AM CDT for 19 counties in Iowa; Henderson County, Mercer County, Rock Island County, Illinois. It took effect at Apr 30, 2023, 9:58 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2023, 2:33 AM CDT (07:33 UTC)
- In effect from
- Apr 30, 2023, 9:58 AM CDT
- Expired
- Apr 30, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
All 22 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Henderson County, IL, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS73 KDVN 300733 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 233 AM CDT Sun Apr 30 2023 IAZ040-041-051>053-063-064-301700- /O.NEW.KDVN.WI.Y.0004.230430T1500Z-230501T0100Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, and Iowa City 233 AM CDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Buchanan, Delaware, Benton, Linn, Jones, Iowa and Johnson Counties. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JTS
3 follow-up statements
301 WWUS73 KDVN 301458 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 958 AM CDT Sun Apr 30 2023 IAZ065>068-076>078-087>089-098-099-ILZ015-024-025-302300- /O.EXB.KDVN.WI.Y.0004.230430T1458Z-230501T0100Z/ Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 958 AM CDT Sun Apr 30 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest and west central Illinois and east central and southeast Iowa. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040-041-051>053-063-064-302300- /O.EXT.KDVN.WI.Y.0004.230430T1458Z-230501T0100Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, and Iowa City 958 AM CDT Sun Apr 30 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Buchanan, Delaware, Benton, Linn, Jones, Iowa and Johnson Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
994 WWUS73 KDVN 302001 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 301 PM CDT Sun Apr 30 2023 IAZ040-041-051>053-063>068-076>078-087>089-098-099-ILZ015-024-025- 010100- /O.CON.KDVN.WI.Y.0004.000000T0000Z-230501T0100Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Clinton- Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 301 PM CDT Sun Apr 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Illinois and east central, northeast and southeast Iowa. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
098 WWUS73 KDVN 010055 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 755 PM CDT Sun Apr 30 2023 IAZ040-041-051>053-063>068-076>078-087>089-098-099-ILZ015-024-025- 010200- /O.EXP.KDVN.WI.Y.0004.000000T0000Z-230501T0100Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Clinton- Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, and Oquawka 755 PM CDT Sun Apr 30 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have decreased below advisory criteria. Strong northwest winds between 15 and 25 mph, with an occasional gust above 30 mph will be possible through midnight. $$ GROSS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:32 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 30, 12:32 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1232 AM CDT Sun Apr 30 2023 ...06Z AVIATION UPDATE... .SYNOPSIS... Issued at 1259 PM CDT Sat Apr 29 2023 Partly sunny skies and windy conditions were found across the area today. Temperatures in the 50s and 60s were found areawide. To our west an area of rain showers was moving across western Iowa as vort lobe rotated across the area. These showers are expected to move into the area late this afternoon. Further north of the area, another vort lobe rotating around an upper level low will bring cooler temps and a chance for rain again Sunday for parts of the area. && .SHORT TERM...(This evening through Sunday) Issued at 1259 PM CDT Sat Apr 29 2023 Key messages: 1. Cool temperatures through the period. 2. Winds will approach wind advisory levels tomorrow leading to a brisk cold day. 3. Showers, even snow showers are expected tomorrow. Discussion: Upper level low remains entrenched across the area leading below average temperatures, strong winds and chances for precip. This will continue through the short term period as chances for precip are tied to the next vort lobe rotating into the area. The next one is moving towards the area now and will bring showers to the area later this afternoon into the evening. After this a short lull before another one pulls through WI into IL bringing showers to the area. At the same time, strong CAA will bring stronger winds to the area. We may need a wind advisory as current gusts get close to advisory levels. Looking to pop chances Sunday morning. There are steep llvl lapse rates along with ice nucleation. It looks like we could see some rasn showers in the north especially around 12z. CAMs have this as well. Model soundings have Tw zeros closer to freezing through the AM, so do think there will be periods of more snow than rain snow. But rates don't look high enough to overcome the warmer ground temps. No accumulation and impacts are expected. Chance for showers will continue through the rest of the period mainly along and east of the Mississippi River. .LONG TERM...(Sunday night through Saturday) Issued at 210 PM CDT Sat Apr 29 2023 Key Messages: 1) Warming trend through mid-week, then slightly cooler into next weekend 2) Mainly dry though the long term with only slight/low chances for light rainfall amounts Sunday night and Monday, low pressure will be over the Great Lakes region and will be pivoting upper level waves down across NE IA, southern WI, and northern IL in the cyclonic flow. Some rain showers and diurnal rain mixed with snow showers will still be possible across the NE third or so of the CWA. QPF totals appear light with amounts of a trace to near a tenth of an inch possible near Freeport. Otherwise, it will be windy, cold, and mostly cloudy. Wind gusts may be in the 40 to 45 MPH range at times Monday afternoon into the evening. This will need to be monitored for headline issuance. Lows early Monday will be in the mid 30s to low 40s, with afternoon highs only getting into the upper 40s and low 50s NE to mid 50s to near 60 SW. It will feel much colder with the strong NW winds though. Monday night through Wednesday, Canadian high pressure will build into the area with mostly clear skies and warmer temperatures. It will still be breezy from the NW Tuesday with highs in the mid 50s NE to lower 60s SW. Wednesday, as the high is more overhead, more in the way of sunshine is expected along with lighter WSW winds. Highs will be in the mid 60s to lower 70s. Wednesday night into Saturday, the high will be off to the east with southerly return flow back into the region. Models agree to a degree, but diverge with placement and timing of features. Thus, there is low confidence in the precip chances through this time frame. The forecast blend has mainly slight chance (20 percent) POPs Thursday into Saturday, with a focus on the SE half or so Thursday night when low chance (30 percent) POPs are slated along with isolated thunder chances. Highs Thursday are expected to be in the mid 60s NE to mid 70s SW. Cooler temps in the low to mid 60s NE to upper 60s and low 70s SW are expected late next week and into next weekend. ..14.. Moisture availability is the key. Although there is a daily risk of rain during this time frame, the overall big picture suggests that there will be many hours of dry weather. ..08.. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1232 AM CDT Sun Apr 30 2023 VFR conditions were observed across the area early this Sunday morning, but a trough of low pressure will bring lowering ceilings and cooler, windy conditions later today. Widespread MVFR ceilings, with perhaps some IFR at DBQ, are expected. Northwest winds should gust between 30 to 35 knots across the area later today, with perhaps a few isolated stronger gusts. Some light precipitation will be possible as the trough sweeps through, mainly in the form of rain. However, a light wintry mix of rain/snow will be possible at DBQ in the early morning hours. Some of the models are suggesting some visibility reductions at DBQ and MLI from the precipitation, but the NBM probabilities of MVFR are only around 20 to 30 percent, so will leave at 6SM for now. && .HYDROLOGY... Issued at 1259 PM CDT Sat Apr 29 2023 The crest on the Mississippi has arrived at DBQ today and will move through the area for the next few days. With little additional rain in the forecast and dry soils, the current river forecasts are expected to show little to no change. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...14/08 AVIATION...Schultz HYDROLOGY...Gibbs
Hazardous weather outlook, Apr 29, 3:18 AM CDT, 23 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 318 AM CDT Sat Apr 29 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 318 AM CDT Sat Apr 29 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Mississippi River is experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The Mississippi River will continue to see flooding through next week. Please see the latest Flood Statements and Flood Warnings for details. Very windy conditions will be seen across the area on Sunday, with gusts up to 45 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. JTS
Nearby
Wind Advisories in Iowa, 2023Wind Advisories in Illinois, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.